How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Medical
Satisfied Customers: 18531
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Medical Question Here...
Dr. P. Jyoti is online now

I am concerned about my husband. He is 73 and is currently

Customer Question

Hello i am concerned about my husband. He is 73 and is currently having treatment for an ulcer on his left leg. He has had this since early Nay.
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: He is seeing a nurse twice weekly. He's been prescribed codeine and paracetamol and us also taking ibuprofen. He is struggling to sleep so is feeling very low but he can't seem to get on top of the pain. His right ankle has a red rash which is not painful or hot but I am co corned ut coukd be cellulitis. A nurse has seen it and said it was probably a result if the sun when he was on antibiotics but they finished almost 2 weeks ago. My worry us that he also takes a high dose steroid for athsma which may mask other symptoms. Am I worrying needlessly? His next appointment us Tuesday. He also takes Ramapril, Bendroflumethiazide , amlidopine and metformin.
JA: What medications do you take daily? Are you allergic to any medications?
Customer: All above meds daily plus painkillers as already stated
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: I don't think so
Submitted: 8 days ago.
Category: Medical
Expert:  Dr. P. Jyoti replied 8 days ago.
Expert:  Dr. P. Jyoti replied 8 days ago.

Dont worry, this does not sound serious. His major problem seems to be lack of sun. As he has been seen by the nurse, there is no real risk.

The red rash in his legs is probably what is termed 'Gravitational Dermatitis'. It is also called by various other names like Stasis Dermatitis, Gravitational Eczema, Stasis Eczema, Venous Eczema, etc..

As we age, our vessels become increasingly fragile and at the same time, there is chronic venous insufficiency which leads to pooling of blood in the feet. As the vessels are fragile, some of the blood leaks out, specially after some provocation like prolonged standing or walking, leading to a itchy rash in the ankles and feet. This clears off after some time by itself, you need not worry about this.

You can wait for his appointment.

Meanwhile take care to see that he has a lot of fluids and does not get dehydrated. Also take care to see that he has a nutritious diet.

Expert:  Dr. P. Jyoti replied 8 days ago.

Hope this resolves your query. If you need more help, just write back here so l can continue to assist. Stay safe!

Dr. P. Jyoti